What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 16, 2:39 PM EST, 21 minutes earlier.
Area forecast discussion, Feb 16, 2:39 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
239 PM EST Tue Feb 16 2021
.DISCUSSION...
Short Term (Tonight through Wednesday):
A cold front will continue to move eastward generally through the
region this afternoon and evening. The problem is where exactly does
this front stall? Over the Gulf Stream would be enough to transition
winds to an offshore flow and reducing rain chances. However, a
stall right over the Atlantic metro could be bad news. A stall over
the metro would mean not only continued rain and storm chances, but
perhaps some flooding potential as well. In fact, PWATS from this
morning's sounding are right around 1.8" or so...which to put that
into perspective is roughly within the 99 percentile for this time
of year. With the boundary over and a unidirectional wind profile,
hydro concerns may arise, despite antecedent conditions being a bit
on the drier side. Rate could easily overpower absorption...plus the
urbanized regions are always slow to drain.
Severe weather? Still possible through the afternoon and perhaps
early evening hours. CAPE values from this morning's sounding were
also a bit impressive for 7am. Generally around 2200 J/KG. Although
heating will take place, there will be cloud cover, which will
overall limit destabilization during peak heating. Limited upper
ascent will also keep any severe threat on the lower end of the
scale. That said, with surface lifting (front) and plenty of
instability, continued mentioning strong to isolated severe storms
through the remainder of today.
Going into Wednesday, the front will slowly begin to move northward.
Since we will still be within close proximity, continued rain
chances through peak daytime heating. A few thunderstorms can be
expected, but the lackluster parameters should continue to limit the
overall severe weather threat. We'll need to continue to watch
exactly where showers and storms develop and if the aforementioned
scenario with the front stalling over the Atlantic comes to
fruition...what impact would that have on the possible hydro
situation. Regardless temperatures should generally remain above
average for both overnight low and daytime highs through the period.
Long term (Wednesday Night through Monday):
Models show a rather short-lived ridging/drier period from Wed night
through Thursday night as high pressure establishes over the region
in the wake of the front's departure. Subsidence and drier air will
bring POPs down to single digits by Thursday afternoon, along with
afternoon highs hitting the mid to upper 80s.
For Friday, models depict a longwave trough over the Gulf region
approaching and dragging a sfc front with it. So far consensus is
not too excited about potential for significant impactful weather
with this frontal passage, with mainly a narrow line of showers and
embedded thunder moving across SoFlo associated with the leading
edge of the boundary. Current timing has the front clearing the
peninsula Friday afternoon or evening, followed by a short period of
lingering post-frontal clouds and patchy light precipitation.
Drier and much cooler air will then pour into South Florida Friday
night through next weekend. Temperatures will remain well above
normals through Thursday, then highs cool down into the low-mid 70s
for the weekend behind the FROPA.
Quiet weather continues into early next week easterly flow returning
and slowly moderating temperatures.
&&
.AVIATION(18Z TAFS)...
VFR conditions expected for much of the cycle, however, the
Atlantic terminals may see intermittent drops to MVFR as
convection develops along a stalling front this afternoon. There
is also a signal that right along the front low CIGs will be
possible overnight again affecting the Atlantic terminals. Until a
stronger signal is present and more confidence develops we'll stay
low-end VFR for now. Otherwise, winds should remain light and
variable.
&&
.MARINE...
Showers and thunderstorms are expected over the local waters as a
frontal boundary stalls across the area. Locally hazardous boating
conditions are possible with lightning, gusty winds, and waterspouts
as potential hazards. More favorable marine conditions return by
late week as the front lifts away to our north and high pressure
rebuilds into the area.
&&
.BEACH...
Elevated rip current potential will continue along the Palm Beach
County Beaches through Wednesday. Although winds may shift to
offshore, the northeasterly swell will continue to create rip
current risks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 71 83 74 85 / 30 30 0 0
West Kendall 69 85 72 86 / 30 30 0 0
Opa-Locka 69 83 72 84 / 30 30 0 0
Homestead 69 83 73 84 / 30 20 0 0
Fort Lauderdale 71 83 74 85 / 30 40 0 0
N Ft Lauderdale 71 82 73 83 / 40 40 0 0
Pembroke Pines 70 84 73 85 / 30 40 0 0
West Palm Beach 68 82 71 83 / 40 40 0 0
Boca Raton 70 83 73 85 / 40 40 0 0
Naples 65 83 69 83 / 10 20 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Wednesday and Aviation/Marine...HVN
Wednesday Night through Tuesday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 16, 9:50 AM EST, 5 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
950 AM EST Tue Feb 16 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
950 AM EST Tue Feb 16 2021
...Isolated Severe Storms and Locally Heavy Rainfall Possible...
...A Moderate Risk of Rip Currents Along The Palm Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Isolated severe thunderstorms are possible today.
Strong to locally damaging wind is the greatest threat.
Tornadoes: A brief tornado is possible with the stronger storms
this morning.
Waterspouts: Waterspouts are possible over the Atlantic waters and
Lake Okeechobee.
Wind: Strong to locally damaging wind gusts are possible with the
stronger storms today.
Flooding: Heavy rain over the east coast metro areas could result in
localized flooding.
Rip currents: There is a moderate risk of rip current along the Palm
Beaches.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
An elevated rip current risk will persist across the Palm Beaches,
and an increasing rip current risk is anticipated by for all east
coast beaches by mid to late week.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Feb 16, 9:15 AM EST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
915 AM EST Tue Feb 16 2021
FLZ068-071>074-168-172>174-161500-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
915 AM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 1000 AM EST...
* At 915 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Pine
Island Ridge to near Coconut Grove. Movement was northeast at 25
mph.
* Funnel clouds possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Deerfield Beach, Homestead, Tamarac, Margate,
Coral Gables, Key Biscayne, South Miami and Lighthouse Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2634 8003 2563 8010 2560 8013 2558 8012
2535 8066 2622 8036
TIME...MOT...LOC 1415Z 221DEG 23KT 2612 8029 2577 8025
HVNLocal storm report, Feb 16, 10:49 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND GST 5 SSE MIAMI BEACH 25.75N 80.10W
02/16/2021 M48 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 48 MPH
(41 KNOTS) WAS MEASURED AT MESONET STATION
XGVT GOVERNMENT CUT FROM A STORM THAT MOVED
OFFSHORE.
&&
HVNSpecial weather statement, Feb 16, 11:56 AM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
1156 AM EST Tue Feb 16 2021
FLZ073-074-173-161745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1156 AM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1245 PM EST...
* At 1156 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles north of Homestead General
Airport, moving northeast at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, The Redland, Doral,
Sweetwater, West Miami, Westchester, Glenvar Heights,
Fountainbleau, Country Walk, Kendale Lakes, University Of Miami,
The Hammocks, Coral Terrace, Olympia Heights, West Kendall,
Intersection Krome And Kendall Drive and Miccosukee Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2554 8059 2561 8067 2595 8050 2573 8025
TIME...MOT...LOC 1656Z 221DEG 25KT 2562 8059
HVN
Special weather statement, Feb 16, 12:37 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1237 PM EST Tue Feb 16 2021
FLZ073-074-173-161800-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1237 PM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
100 PM EST...
* At 1236 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over The Redland, moving northeast
at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homestead, Coral Gables, South Miami, Black Point, The Redland,
Kendall, Pinecrest, Homestead Base, Naranja, Glenvar Heights,
Richmond West, Richmond Heights, Country Walk, Leisure City,
Palmetto Bay, Cutler Bay, University Of Miami, Zoo Miami, Goulds
and West Perrine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2543 8032 2556 8057 2575 8026
TIME...MOT...LOC 1736Z 225DEG 27KT 2556 8044
HVN
Special weather statement, Feb 16, 1:17 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Miami FL
117 PM EST Tue Feb 16 2021
FLZ074-173-161845-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
117 PM EST Tue Feb 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI-DADE COUNTY UNTIL 145 PM
EST...
* At 117 PM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Surfside
to near Coral Gables. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Miami Beach, Key Biscayne, Surfside, Virginia Key, North
Miami, North Miami Beach, Miami Shores, North Bay Village, El
Portal, Port Of Miami, Fisher Island, Downtown Miami, Bay Harbor
Islands, Biscayne Park, Bal Harbour and Fiu North Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2593 8008 2565 8012 2564 8023 2590 8018
TIME...MOT...LOC 1817Z 232DEG 21KT 2588 8013 2564 8021
Weinman
Local storm report, Feb 16, 2:06 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EST TUE FEB 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM MARINE TSTM WIND 3 N KEY BISCAYNE 25.73N 80.16W
02/16/2021 M41 MPH AMZ651 FL BUOY
A MARINE THUNDERSTORM PRODUCED A WIND GUST
MEASURED AT BUOY VAKF1 OF 41 MPH AS THE
STORM WAS MOVING OFFSHORE.
&&
AR